# SDR TWAA9614402

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: EICIW
- Make and model: Doug DC-9-83
- Aircraft serial: 49785
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

STL - FLT 341 - DURING CLIMB, SHUT DOWN NR 1 ENGINE, SN 1421, DUE TO COMPRESSOR STALL AND OIL QUANTITY WENT TO ZERO.  FOUND TURBINE DAMAGE.  REPLACED NR 1 ENGINE.  ENGINE OPERATION THEN CHECKED NORMAL.  ENGINE TOTAL TIME:  13,723 HOURS; 11,055 CYCLES.  INVESTIGATION OF NR 1 ENGINE, SN 1421, COMPRESSOR STALL AND OIL QUANTITY DROP TO ZERO, FOUND THAT AN LPT 3 VANE WAS FITTED WITH INSUFFICIENT TILT AND CHAFED THROUGH THE REAR WALL OF THE INNER AIRSEAL AND RUBBED ON THE STAGE 3 BLADE.  ENGINE S/N 1421 WAS REPAIRED AND RETURNED TO SERVICE.  (X)
